May 6, 2012
I was diagnosed Jan 26,2011. I took my first labs Feb 1, 2011. I did not return for the results. It took a while for it to all sink in and then I returned to the doctor May 25, 2011. My lab results was VL 152,000. CD4 722. CD4% 40.
It was suggested that I should start meds but I didn't have too. I chose too. I began taken Travada and Isentris. I was told that my VL should be UD in 6 months. I returned to the doctor in June for new labs.
I received the results July 15, 2011. It was VL UD. CD4 1200 CD4 % 45. My doctor was impressed by the results. She called them perfect.
I was confused. Only a month and a half had passed and I was undetectable. I found out my partner was positive and thats who I got it from. I did the math and I figured from the time we met I should feel sick around April. I was right. I didn't get sick. I got very fatigue. I could still move around normally but I felt a difference in my energy level.
My doctor said that was the body fighting the virus. It only lasted a few days.
My next labs were taken in Oct 2011. VL UD, CD4 1465. Next labs taken in March 2012. VL UD, CD4 1255 CD4% 52%
I understand that the CD4 count changes variably. I am not sure if the medicine caused me to go UD. From the time i first was diagnosed in Jan to the time I started meds in May, my body began to fight the virus on it own.
I told my doctor that I haven't had so much as a cold since 2006 when i got the flu for the first time in my life.(I've been counting the years). She said that I have a very strong immune system.
What does all of it mean? I try to find answers but I never find anyone whose numbers are high as mine. Am I rare?
| Response from Dr. Holodniy
If I understand you correctly, you are still taking HIV meds, so yes, HIV treatment is definitely having an effect here. You caught the infection early when your CD4 count/percent were still in the normal range, and now that you have controlled the virus, your immune system is now likely back to where it was prior to HIV infection.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.